Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: Can meds help treat operant conditioning?


 srulikg - Wed Apr 29, 2009 5:04 am

Hello. First I want to say that I've always been normal.
But constant exposure to distraction in my peripheral vision every day in school caused me to have a mental illness. What happens is I'm sensitive to every movement in my peripheral vision. I can't stand people in my line of sight.
I get nervous and lose control.
I understand it's a form of operant conditioning, that the subconcious is controlling it and that's why I have no control over it.
Do you have ANY idea if medications can help treat the problem?
 Faye Lang, RN, MSW - Fri May 29, 2009 5:23 pm

Hello, srulikg,

Medications can very definitely help treatment along with operant conditioning. Is your diagnosis your own, or have you been evaluated by a psychologist or psychiatrist? That you are in school tells me that you are a relatively young person. That actually can be a factor in your diagnosis. Some conditions become most clear when a person is in their late teens or early 20s, particularly those involving a thought disorder. Before anyone should recommend a medication, you should have a thorough evaluation by a psychologist or psychiatrist. You are not able to cope well with your stressors, so I urge you to make an appointment as soon as you can.

Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us